MAUDE Adverse Event Report: ARTHREX, INC. PEEK INTERF SCRW W/DISP SHTH 6X 23MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. PEEK INTERF SCRW W/DISP SHTH 6X 23MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number PEEK INTERF SCRW W/DISP SHTH 6X 23MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 5/5/2023, it was reported by an arthrex employee via email that an ar-1360p peek interference screw broke during insertion.The broken fragments were retrieved, and the case was completed using another ar-1360p peek interference screw.This was discovered during a reconstruction of the patellar ligament procedure on(b)(6) 2023.
 
Additional Manufacturer Narrative
Complaint is confirmed.Visual evaluation noted that the screw was cracked/broken.No pieces came off from the screw.Functional testing was not performed due to the damage to the screw.The most likely cause is over-torquing/over-engaging the driver with the screw.

Brand Name
PEEK INTERF SCRW W/DISP SHTH 6X 23MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17010583
Report Number1220246-2023-06790
Device Sequence Number20717463
Product Code MAI
UDI-Device Identifier00888867014039
UDI-Public00888867014039
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062466
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPEEK INTERF SCRW W/DISP SHTH 6X 23MM
Device Catalogue NumberAR-1360P
Device Lot Number15002931
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown